Sign In
  • ENG

Do Ayurvedic medicines cause lead poisoning?

Written by Admin |Published : August 24, 2012 11:16 AM IST

A recent study by US researchers found high levels of lead in several women who were taking ayurvedic medicines during pregnancy. The Center for Disease Control and Prevention released a report on Thursday that documented the cases found in New York City. Exposure to lead can damage the brain, kidneys, and nervous and reproductive systems. They found six cases of lead poisoning associated with the use of Ayurvedic medications made in India. According to the report, one of the woman born in India, aged 30 years, took 1 2 capsules daily for four months of Pregnita, an Ayurvedic medication manufactured and purchased in India. She had obtained Pregnita from a practitioner in India who prescribed it for pregnancy-related nausea and vomiting.

Another woman, aged 24 years, took two tablets of the Ayurvedic prenatal medication Garbhapal Ras daily to "keep her pregnancy and foetus healthy". Others used it for a variety of reasons either to increase their chances of a male child or to improve their fertility. In all these cases, the study found high presence of lead.

Total Wellness is now just a click away.

Follow us on